Social Anxiety Support Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
18 Posts
Discussion Starter · #1 ·
I know I should be asking my doc and not random people on the internet but I don't feel like waiting until my doctor appt 3 weeks from now. About 9-10 weeks ago my gp put me on Wellbutrin XL 300mg. It elevated my mood slightly for a little while but now it seems to have quit working. Other than that all it's done is give me this annoying tinnitus. How do I quit taking it? Can I just start taking one every other day for a couple of weeks and then quit?
 

·
Registered
Joined
·
18 Posts
Discussion Starter · #2 ·
I don't think you're supposed to cut Wellbutrin XL (extended release) in half because the coating slowly releases the med and cutting it in half would cause it to be absorbed all at once.
 

·
Registered
Joined
·
67 Posts
Though its recommended you gradually come off any AD, I found Wellbutrin had no noticeable withdrawal symtoms stopping cold turkey. It still probably best to come off it slowly, just to be safe. You can ask your doctor for 150mg XL doses, and do what Selection10 said... or use 75mg immediate release for a slower taper. It would be better to lower the daily dose rather than skip days because Wellbutrin leaves your system very fast. Just be comfortable knowing that discontinuation will be WAY easier than coming off of an SSRI/SNRI.
 

·
Registered
Joined
·
271 Posts
I just quick after taking XL 150-300mgs a day for a year. I didnt taper or nothing. Got really drunk on Saturday, woke up the next day hung over and decided I was going to quit. I havent taken it since and feel completley normal. I felt a little sluggish on Sunday , but am good to go now. Quitting NDRIS is nothing like SSRIS. You might taper down to 150 for a week, then you can quit altogether thereafter. I have quit before and this has been the case then too.

One noticeable difference is a few days after my appetite improved quite a bit.

Do not chop these pills
 

·
Registered
Joined
·
18 Posts
Discussion Starter · #5 ·
Just wanted to update this thread for future reference...I just stopped taking the Wellbutrin almost 2 weeks ago and have not experienced any withdrawl symptoms at all. The tinnitus has gone away, yay!
 

·
Registered
Joined
·
1 Posts
Just wanted to update this thread for future reference...I just stopped taking the Wellbutrin almost 2 weeks ago and have not experienced any withdrawl symptoms at all. The tinnitus has gone away, yay!
May I ask how long it took before the tinnitus went away?

I took Wellbutrin for two days, then I got tinnitus. I stopped taking it, but that was four days ago and I still have the tinnitus. It's driving me insane.
 

·
Registered
Joined
·
1 Posts
I tried tapering off Wellbutrin from XL 150 last year by getting compounded 140 mg, 130 mg, etc. Tinnitus, one-sided deafness, and horrific vertigo/vomiting resulted.
 
1 - 7 of 7 Posts
Top